| Catalog Number |
706.13 |
| Medical Device Problem Code |
Difficult to Open or Close (2921)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/13/2023
Type of Reportable Event
Malfunction
Event or Problem Description
A healthcare professional reported that during a vit retinal surgery an ophthalmic forceps failed as it was not closing properly.Surgery was completed with an alternate forceps.There was no patient harm.
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
Additional Manufacturer Narrative
The investigation is completed.A review of the device history record (dhr) traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.The sample was received in its outer blister and with the cover foil showing the batch information.The sample evidently shows macroscopic signs of damage, namely that the shaft is bent and some deformation on the basket.As the product on the provided video does not show theses damages, it is assumed that they are caused by the shipping without proper protection of the instrument.The sample was visually inspected with the aid of a photomicroscope with various magnifications.It can be seen that forceps arms are bent out of shape so that they do not properly close anymore.As the blister was opened by the customer and the product shows signs of surgery residues, the product was handled and used on a patient.The point in time when the malfunction occurred can no longer be determined, nor can the strain put on the device be reconstructed.The customers complaint is confirmed but the root cause cannot be identified by this investigation.It cannot be determined how or where the damage to the sample occurred; therefore a root cause for the customers reported event could not be determined.However, the damage was consistent with damage that can occur due to improper handling such as forceps overload.The exact root cause for the customers reported event is unknown, therefore, specific action cannot be taken.Complaints are reviewed and monitored at regular intervals for adverse trends.No adverse trends have been observed associated with the reported product and event.No action has been identified for this reported event." the manufacturer internal reference number is: (b)(4).